Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 11, NWS San Diego, CA

September 15, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this red flag warning at Sep 15, 2007, 9:03 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 35 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 15, 2007, 9:03 AM PDT (16:03 UTC)
Expired
Sep 16, 2007, 8:00 PM PDT
In force
35 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 6:30 PM PDTTSTM WND DMGPalo Verde, CANUMEROUS STRUCTURES DAMAGED INCLUDING A FIRE STATION. HIGH VOLTAGE POWER TRANSMISSION LINES SIGNIFICANTLY DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 151603
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
903 AM PDT SAT SEP 15 2007

...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN THE
MOUNTAINS AND HIGH DESERTS THROUGH 8 PM SUNDAY...

.ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL GUSTY WINDS 25 TO 
35 MPH. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW...AT 10 PERCENT
OR LESS...WITH LITTLE RECOVERY AT NIGHT. THE LOWEST HUMIDITIES AND 
GUSTY WINDS WILL BE AT THE HIGHER ELEVATIONS OF THE MOUNTAINS AND
ON THE DESERTS SLOPES.

CAZ255-256-258-260-160015-
/O.NEW.KSGX.FW.W.0011.070915T1603Z-070917T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-
903 AM PDT SAT SEP 15 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT SUNDAY. 

LOCAL GUSTY WINDS 25 TO 35 MPH AND LOW RELATIVE HUMIDITIES AT 
10 PERCENT OR LESS WILL OCCUR MAINLY AT THE HIGHER ELEVATIONS AND
ON THE DESERT SLOPES AND FOOTHILLS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

DVA/LAVIS
3 follow-up statements
000 
WWUS86 KSGX 152004
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PDT SAT SEP 15 2007

...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
IN THE MOUNTAINS AND HIGH DESERTS THROUGH 8 PM SUNDAY...

.ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL GUSTY WINDS 25 TO
35 MPH. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW...AT 10 PERCENT
OR LESS...WITH LITTLE RECOVERY TONIGHT. THE LOWEST HUMIDITIES AND
GUSTY WINDS WILL BE AT THE HIGHER ELEVATIONS OF THE MOUNTAINS AND
ON THE DESERTS SLOPES.

CAZ255-256-258-260-161600-
/O.CON.KSGX.FW.W.0011.000000T0000Z-070917T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-
104 PM PDT SAT SEP 15 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY. 

LOCAL GUSTY WINDS 25 TO 35 MPH AND LOW RELATIVE HUMIDITIES AT
10 PERCENT OR LESS WILL OCCUR MAINLY AT THE HIGHER ELEVATIONS AND
ON THE DESERT SLOPES AND FOOTHILLS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

DVA/LAVIS
000 
WWUS86 KSGX 161555
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
851 AM PDT SUN SEP 16 2007

...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
IN THE MOUNTAINS AND HIGH DESERTS THROUGH 8 PM SUNDAY...

.ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL GUSTY WINDS 25 TO
35 MPH. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW...AT 10 PERCENT
OR LESS...WITH LITTLE RECOVERY TONIGHT. THE LOWEST HUMIDITIES AND
GUSTY WINDS WILL BE AT THE HIGHER ELEVATIONS OF THE MOUNTAINS AND
ON THE DESERTS SLOPES.

CAZ255-256-258-260-170300-
/O.CON.KSGX.FW.W.0011.000000T0000Z-070917T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-
851 AM PDT SUN SEP 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

LOCAL GUSTY WINDS 25 TO 35 MPH AND LOW RELATIVE HUMIDITIES AT
10 PERCENT OR LESS WILL OCCUR MAINLY AT THE HIGHER ELEVATIONS AND
ON THE DESERT SLOPES AND FOOTHILLS. LITTLE HUMIDITY RECOVERY
TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

DVA
000 
WWUS86 KSGX 170307
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
807 PM PDT SUN SEP 16 2007

...THE RED FLAG WARNING HAS EXPIRED...


CAZ255-256-258-260-170415-
/O.EXP.KSGX.FW.W.0011.000000T0000Z-070917T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-
807 PM PDT SUN SEP 16 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. HUMIDITIES HAVE
RECOVERED IN THE MOUNTAINS. TEMPERATURES WILL BE A FEW DEGREES
LOWER MONDAY AND HUMIDITIES WILL BE SLIGHTLY HIGHER. 

$$

MOEDE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 15, 3:45 AM PDT, 5 hours 18 minutes earlier.

Area forecast discussion, Sep 15, 3:45 AM PDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 AM PDT SAT SEP 15 2007

.SYNOPSIS...
A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A COOLING
TREND THROUGH MONDAY WITH COOLER THAN SEASONAL TEMPERATURES
PERSISTING THROUGH MOST OF NEXT WEEK. THE MARINE LAYER WILL SLOWLY
DEEPEN WITH COASTAL STRATUS BECOMING MORE PERSISTENT NEXT WEEK.
MODERATE ONSHORE FLOW WILL BRING GUSTY AFTERNOON AND EVENING WINDS
IN THE MOUNTAINS AND DESERTS AT TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH MONDAY)...
A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A COOLING
TREND THROUGH MONDAY WITH SLOW DEEPENING OF THE MARINE LAYER AND A
GRADUAL RETURN OF STRATUS TO COASTAL AREAS. MODERATE ONSHORE FLOW
WILL BRING GUSTY WINDS TO THE MOUNTAINS AND DESERTS IN THE
AFTERNOONS AND EVENINGS. GUSTY ONSHORE WINDS COMBINED WITH LOW
RELATIVE HUMIDITIES BELOW 10 PERCENT WILL BRING A MODERATE POTENTIAL
FOR WIND DRIVEN FIRES ON THE DESERT SLOPES OF THE MOUNTAINS TODAY.

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
LOW PRESSURE WILL AMPLIFY OVER THE WEST WITH NCEP HPC GENERALLY
PREFERRING THE ECMWF (WEAKER AND FARTHER NORTH) TO THE GFS (STRONGER
AND FARTHER SOUTH). FOR SOUTHWEST CALIFORNIA...THIS WILL CONTINUE
THE COOLING TREND WITH COOLER THAN SEASONAL TEMPERATURES PERSISTING
FOR MOST OF THE WEEK. THIS SHOULD ALSO BRING ADDITIONAL DEEPENING OF
THE MARINE LAYER. POPS ARE KEPT LOW AT THIS TIME...GENERALLY CLIMO
TO SLIGHTLY ABOVE CLIMO ON THURSDAY AND FRIDAY.  THE MOST FAVORABLE
PERIOD FOR ANY PRECIPITATION...SHOULD IT OCCUR...WOULD BE THURSDAY
AND FRIDAY WITH THE MOST LIKELY SCENARIO SOME LIGHT PRECIPITATION
FROM THE MARINE LAYER.

&&

.AVIATION...
151030Z...MARINE LAYER ABOUT 1600 FT WITH LITTLE CHANGE THROUGH
SUNDAY...INCREASING SUNDAY NIGHT. BASES ABOUT 1000 FT MSL. LOCAL
3-5SM AND ISOLATED DENSE FOG NEAR THE FOOTHILLS POSSIBLE IN THE
MORNING. EXPECT AREAS OF STRATUS AND FOG THIS MORNING...CLEARING BY
16-17Z. SAME SITUATION SUNDAY. OTHERWISE CLEAR. STRATUS BECOMING
MUCH MORE EXTENSIVE WITH HIGHER BASES SUNDAY NIGHT. SOUTHWEST FLOW
ALOFT TO 25 TO 30 KT THROUGH SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MARTIN
AVIATION/MARINE...WHITLOW

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.